IBS-D starting after augmentin[amoxicillin] - IBS Diarrhea (IBS-D) - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

IBS-D starting after augmentin[amoxicillin]

IBS-D augmentin amoxicillin

  • Please log in to reply
5 replies to this topic

#1 Pants123456

Pants123456

    New Member

  • Members
  • Pip
  • 2 posts
  • Country:Austria

Posted 07 December 2020 - 08:30 AM

Advertisement

HI,

 

Did anyone have their IBS start while they were still taking/just finished taking antibiotics augmentin forte? It's a combination of amoxicillin and clavulanic acid. My IBS-D started like this.

 



#2 Ilyria

Ilyria

    Prolific Member

  • Members
  • PipPipPip
  • 150 posts

  • IBS Penpal
  • Country:Croatia

Posted 07 December 2020 - 12:35 PM

Hi Pants123456
This doesn't exactly answer your question but I feel like sharing might be helpful. My kids sometimes get Augmentin prescribed to them for various infections(ear/throat) and even though I never give them antibiotics without an extra dose of probiotics it still wreaks havoc in their bodies. They all get several bouts of diahrrea during the course of AB and I'm sure that probiotics help them because without them the diahrrea lasts for good week after stopping the Augmentin(2 times we couldn't get the probiotics so I know). One of my kids gets terrible cramps, throwing up and a rash from using it more than 5 days in a row.
So yeah..I think it is possible to obtain IBS-D after an infection but I'm not sure that Augmentin, a catalyst as it may be, is the only thing to blame.

#3 Anonymous1010

Anonymous1010

    New Member

  • Members
  • Pip
  • 15 posts
  • Country:United States

Posted 07 December 2020 - 01:40 PM

Mine didn't begin with the particular antibiotic you've mentioned, but with a different one. I think significant antibiotic usage is probably a common thread among a lot of ibs-d sufferers. 



#4 bushja1

bushja1

    Prolific Member

  • Members
  • PipPipPip
  • 651 posts

Posted 08 December 2020 - 11:43 AM

Diarrhea is a major side effect from many antibiotics.   I don't think they cause IBS-D though,  just diarrhea.  I would think temporary for normal people.    I know when I've had to take Amoxicillin for dental work it always makes my D worse.   I don't think they cause a permanent condition like IBS-D.



#5 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 147 posts

  • IBS Penpal
  • Country:India

Posted 09 December 2020 - 07:17 AM

My IBS -D did not start from the usage of anti biotics , but long term usage or very frequent usage of antibiotics is a documented(literature on the internet) cause of IBS (could trigger either IBS-D or IBS-C).

 

If you have a look at the IBS-C section on this forum , you will see that a lot of people have reported IBS-C that started post an antibiotics course.

 

However , no gastroenterologist/or general physician  will corroborate this , I have tried asking them.



#6 Positiveside

Positiveside

    Prolific Member

  • Members
  • PipPipPip
  • 134 posts
  • Country:Afghanistan

Posted 10 December 2020 - 11:12 AM

Diarrhea is a major side effect from many antibiotics.   I don't think they cause IBS-D though,  just diarrhea.  I would think temporary for normal people.    I know when I've had to take Amoxicillin for dental work it always makes my D worse.   I don't think they cause a permanent condition like IBS-D.

 

I agree, same case with me







Also tagged with one or more of these keywords: IBS-D, augmentin, amoxicillin


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here